MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENII NP TIB BASE SZ4 RT W/O; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GENII NP TIB BASE SZ4 RT W/O; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71926241
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to significant pain and instability.Liner, tibial and femoral removed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the documentation provided, the root cause of the reported early onset pain and instability cannot be concluded; however currently unable to rule out the patient¿s lupus, possible soft tissue laxity and/or ligament imbalance over the follow-up 6 years and possible initial insert thickness as potential contributing factors the reported event as the implants pre-revision were reportedly in excellent position and alignment with good cement mantle and centrally tracking patella and the insert thickness doubled for the revision procedure.The patient impact beyond the reported early onset of pain, the noted pre-revision instability, and the revision surgery with an expected brief post-operative rehabilitation phase cannot be concluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GENII NP TIB BASE SZ4 RT W/O
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7923429
Report Number1020279-2018-02054
Device Sequence Number1539662
Product Code JWH
UDI-Device Identifier00885556044551
UDI-Public00885556044551
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Catalogue Number71926241
Device Lot Number10EM08550
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;